Publication

Side effects of pharmacotherapy on bone with long-acting gonadorelin agonist triptorelin for paraphilia

Hoogeveen, J. & Van der Veer, E., Mar-2008, In : Journal of Sexual Medicine. 5, 3, p. 626-630 5 p.

Research output: Contribution to journalArticleAcademicpeer-review

There have been limited research studies concerning the use of libido inhibitors for the treatment of patients with a paraphilia. Observational studies suggest that agents that lower testosterone are an effective treatment for paraphilia.

We report a case of hormonal treatment of paraphilia that was associated with side effects.

A 35-year-old man with a paraphilia was treated with long-acting gonadorelin.

The desired result was reduced preoccupation with sexuality, but there were various side effects including a serious amount of bone loss.

We believe that more attention should be given to the adverse effects of long-term treatment with triptorelin. In our view the drug regime needs to be revised.

Original languageEnglish
Pages (from-to)626-630
Number of pages5
JournalJournal of Sexual Medicine
Volume5
Issue number3
Publication statusPublished - Mar-2008

    Keywords

  • GnRH agonist, gonadotr opin-releasing hormone agonist, osteoporosis, side effects, triptorelin, GONADOTROPIN-RELEASING-HORMONE, ANDROGEN-DEPRIVATION THERAPY, PROSTATE-CANCER, MINERAL DENSITY, SEX OFFENDERS, OSTEOPOROSIS, MEN

ID: 4689143